Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 172, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 23, 2011, 12:16 AM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 23, 2011, 1:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kidder County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:35 PM CDT | Tornado Watch | SPC | 8 hr |
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS53 KBIS 230516
SVRBIS
NDC043-093-230615-
/O.NEW.KBIS.SV.W.0172.110723T0516Z-110723T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1216 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 115 AM CDT
* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF HEATON TO 5 MILES WEST OF CHASE
LAKE TO 12 MILES WEST OF STREETER...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODWORTH...STREETER AND MEDINA AROUND 1230 AM CDT.
CLEVELAND AROUND 1245 AM CDT.
WINDSOR AROUND 1250 AM CDT.
EDMUNDS AROUND 100 AM CDT.
BUCHANAN...PINGREE AND ELDRIDGE AROUND 105 AM CDT.
SYDNEY...KENSAL...JAMESTOWN AND MILLARTON AROUND 115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CENTRAL NORTH DAKOTA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR PORTIONS OF NORTH DAKOTA.
LAT...LON 4664 10004 4697 9997 4733 10001 4732 9845
4699 9846 4698 9843 4685 9842 4663 9844
TIME...MOT...LOC 0516Z 266DEG 32KT 4732 9956 4699 9950
4667 9956
WIND...HAIL 70MPH <.75IN
$$
SCHECK/TAEGER1 follow-up statement
727
WWUS53 KBIS 230553
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1253 AM CDT SAT JUL 23 2011
NDC043-093-230615-
/O.CON.KBIS.SV.W.0172.000000T0000Z-110723T0615Z/
KIDDER ND-STUTSMAN ND-
1253 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STUTSMAN AND
EASTERN KIDDER COUNTIES UNTIL 115 AM CDT...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MELVILLE TO 8 MILES NORTH OF WINDSOR TO GACKLE...
MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDMUNDS AROUND 100 AM CDT.
PINGREE AROUND 105 AM CDT.
ELDRIDGE AND BUCHANAN AROUND 110 AM CDT.
SYDNEY...KENSAL...JAMESTOWN AND MILLARTON AROUND 115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4663 9845 4664 9977 4695 9969 4732 9974
4732 9846 4699 9846 4698 9843 4685 9842
TIME...MOT...LOC 0551Z 266DEG 32KT 4734 9910 4701 9904
4669 9911
WIND...HAIL 70MPH <.75IN
$$
SCHECK/HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:18 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 22, 7:18 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 718 PM CDT FRI JUL 22 2011 .UPDATE... TORNADO WATCHES 673 AND 674 ARE IN EFFECT FOR LARGE PARTS OF THE COUNTY WARNING AREA UNTIL 2 AM CDT SATURDAY. SEE PRODUCT BISWCNBIS REDEFINING STATEMENT FOR DETAILS. && .DISCUSSION... ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED OVER WESTERN NORTH DAKOTA. A LINE OF SEVERE STORMS IN EASTERN MONTANA WAS ADVANCING TOWARD THE NORTH DAKOTA BORDER WITH WINDS 65 TO 75 MPH REPORTED THROUGH EASTERN MONTANA. THUNDERSTORM CHANCES ARE VERY HIGH THIS EVENING WEST...INCREASING CENTRAL AFTER 9 PM CDT. && .AVIATION... TAFS REFLECT TIMING OF EXPECTED STORMS. AVIATION INTERESTS NEED TO BE AWARE THAT THERE WILL BE SEVERE STORMS THIS EVENING AND POSSIBLY OVERNIGHT...SPREADING WEST TO EAST. STORMS WILL BE CAPABLE OF PRODUCING HIGH WINDS...LARGE HAIL...VERY HEAVY RAIN...AND TORNADOES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON FOR NDZ002>005-010>013-019>023-025-035>037-047-048-050- 051. FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ SATURDAY FOR NDZ001- 009-017-018-031>034-040>046. && JP MARTIN
Hazardous weather outlook, Jul 22, 4:41 AM CDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CDT FRI JUL 22 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 441 AM CDT FRI JUL 22 2011 /341 AM MDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE FRIDAY AFTERNOON. VERY LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH AND A TORNADO OR TWO MAY BE POSSIBLE WITH THESE STORMS...IN ADDITION TO HEAVY RAINFALL. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST AND CENTRAL FRIDAY NIGHT INTO SATURDAY MORNING...WITH THE PRIMARY THREATS TRANSITIONING TO DAMAGING WINDS AND POTENTIAL FLASH FLOODING. WHILE LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK ARE MOST SUSCEPTIBLE TO FLASH FLOODING...THE THREAT OF MANY AREAS BEING IMPACTED BY MULTIPLE THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR SUGGEST FLASH FLOODING MAY BE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY EVENING INTO SATURDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR FRIDAY EVENING AND NIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...SOME STRONG WITH HEAVY RAINFALL...ARE LIKELY ACROSS CENTRAL NORTH DAKOTA THROUGH SATURDAY AFTERNOON. AN ACTIVE WEATHER PATTERN IS FORECAST TO RETURN TO WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT INTO THURSDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE FRIDAY AFTERNOON INTO SATURDAY MORNING. AYD
In the hours before
Local storm report, Jul 22, 11:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1126 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 11 N ZAP 47.45N 101.92W
07/22/2011 E1.25 INCH MERCER ND MESONET
ND ATMOSPHERIC RESOURCE BOARD OBSERVER REPORTS 1.25 INCH
HAIL WITH STRONG WINDS.
&&
LHUBERLocal storm report, Jul 22, 11:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST MANDAN 46.83N 100.89W
07/22/2011 M60 MPH MORTON ND ASOS
&&
LHUBERSpecial weather statement, Jul 22, 11:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1128 PM CDT FRI JUL 22 2011 NDZ001>003-009>011-017-230630- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY 1128 PM CDT FRI JUL 22 2011 ...GUSTY WINDS WERE OCCURRING OVER NORTHWEST NORTH DAKOTA BEHIND THUNDERSTORMS... WIND SPEEDS OF 35 TO 50 MPH SHOULD BE EXPECTED OVER NORTHWEST NORTH DAKOTA THROUGH 130 AM CDT. THIS GUSTY WIND WAS OCCURRING FAR BEHIND A LINE OF THUNDERSTORMS THAT WAS MOVING THROUGH THE MINOT AREA. JP MARTIN
Local storm report, Jul 22, 11:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1138 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 11 N ZAP 47.45N 101.92W
07/22/2011 E60 MPH MERCER ND MESONET
REPORTED BY ND ATMOSPHERIC RESOURCE BOARD OBSERVER.
&&
LHUBERLocal storm report, Jul 22, 11:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1145 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM NON-TSTM WND DMG 2 S BISMARCK 46.78N 100.79W
07/22/2011 BURLEIGH ND TRAINED SPOTTER
LARGE BRANCHES DOWN...ESTIMATED 60 TO 65 MPH. ALSO ONE
HALF INCH HAIL.
&&
LHUBERLocal storm report, Jul 22, 11:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1149 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG 2 S BISMARCK 46.78N 100.79W
07/22/2011 BURLEIGH ND TRAINED SPOTTER
LARGE BRANCHES DOWN...ESTIMATED 60 TO 65 MPH. ALSO ONE
HALF INCH HAIL.
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:15 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 60 min |
| Jul 22, 7:40 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Williams | 65 min |
| Jul 22, 7:48 PM CDT | Flash Flood Warning | BIS | Dunn, McKenzie | 6 hr |
| Jul 22, 8:04 PM CDT | Flash Flood Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Stark | 6 hr |
| Jul 22, 8:06 PM CDT | Tornado Warning | BIS | Dunn, McKenzie | 39 min |
| Jul 22, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, Stark | 65 min |
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 60 min |
| Jul 22, 8:18 PM CDT | Tornado Warning | BIS | Billings, Stark | 27 min |
| Jul 22, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Mountrail | 58 min |
| Jul 22, 8:41 PM CDT | Tornado Warning | BIS | Billings, Stark | 34 min |
| Jul 22, 8:49 PM CDT | Flash Flood Warning | BIS | Dunn, McLean, Mercer, Mountrail | 6 hr |
| Jul 22, 8:55 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Jul 22, 9:08 PM CDT | Tornado Warning | BIS | Hettinger, Slope, Stark | 37 min |
| Jul 22, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 62 min |
| Jul 22, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Grant, Hettinger | 60 min |
| Jul 22, 9:22 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Oliver, Ward | 53 min |
| Jul 22, 9:33 PM CDT | Tornado Warning | BIS | Hettinger, Slope | 27 min |
| Jul 22, 9:51 PM CDT | Tornado Warning | BIS | McLean, Mercer | 24 min |
| Jul 22, 9:56 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger | 34 min |
| Jul 22, 10:00 PM CDT | Tornado Warning | BIS | Morton, Oliver | 30 min |
| Jul 22, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 63 min |
| Jul 22, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 61 min |
| Jul 22, 10:16 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Burleigh, Emmons, Grant, Hettinger, Morton and 1 more | 59 min |
| Jul 22, 10:25 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger, Sioux | 35 min |
| Jul 22, 10:27 PM CDT | Tornado Warning | BIS | Burleigh, Morton, Oliver | 33 min |
| Jul 22, 10:51 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton, Sioux | 24 min |
| Jul 22, 11:02 PM CDT | Tornado Warning | BIS | Adams, Sioux | 13 min |
| Jul 22, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Morton, Sheridan, Stutsman and 1 more | 68 min |
| Jul 22, 11:08 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver, Sheridan, Wells | 67 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Logan, Morton, Sioux | 64 min |
| Jul 22, 11:55 PM CDT | High Wind Warning | BIS | Burke, Divide, Dunn, McKenzie, Mountrail, Renville and 1 more | 3 hr |
| Jul 22, 11:59 PM CDT | Areal Flood Advisory | BIS | Dickey, Foster, Kidder, LaMoure, Logan, McIntosh and 2 more | 6 hr |
| Jul 23, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, LaMoure, Logan, McIntosh, Sioux | 52 min |
| Jul 23, 12:14 AM CDT | Flash Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 6 hr |
| Jul 23, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 54 min |
| Jul 23, 12:57 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh | 63 min |
| Jul 23, 1:09 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 66 min |
| Jul 23, 1:15 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 60 min |
| Jul 23, 1:28 AM CDT | Areal Flood Advisory | BIS | Adams, Hettinger | 4 hr |
| Jul 23, 1:55 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 50 min |
| Jul 23, 2:01 AM CDT | Areal Flood Warning | BIS | Dunn, McKenzie | 12 hr |
| Jul 23, 3:04 AM CDT | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 15 more | 4 hr |
| Jul 23, 6:01 AM CDT | Areal Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 8 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.